Need some Finasteride advice please - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 6 of 6
  1. #1
    Senior Member Hurts's Avatar
    Join Date
    Apr 2011
    Posts
    137

    Default Need some Finasteride advice please

    If you cant be bothered to read everything, you can read the question in bold.

    In september 2011, I started finasteride. I took 0.5mg once every other day.
    All was going well until a sexual side effect started to rear its ugly head around January, I decided to call it quits 5 months after taking the initial pill on the 1st of February.

    The reason for quitting was that I was having difficulties getting it in up and maintaining the erection for any period over 60 seconds. Libido was rock bottom and no boners through-out the day. It was quite frustrating because I was beginning to see that it was started to do some good to my hair density (though it didn't stop some receding).

    3-4 weeks after quitting I was almost completely much back to normal again and now I would say I'm 98% back to normal sexually.


    I wanted to get some of your opinions on whether it would be a good idea to start taking finasteride again (my hairloss seems to have accelerated slightly). Has anybody quit and successfully restarted the medication without having any side effects? Will reducing the dose to 0.25mg every other day help? Or shall I not even consider touching the stuff and consider myself lucky that I recovered from the side effects in the first place?

    Thanks guys

  2. #2
    Senior Member
    Join Date
    Jan 2011
    Posts
    1,630

    Default

    Can you answer these 2 questions:

    1. How long have you had MPB?

    2. What do you think best describes you in the Norwood scale?

  3. #3
    Senior Member
    Join Date
    Nov 2011
    Posts
    830

    Default

    Quote Originally Posted by Hurts View Post
    If you cant be bothered to read everything, you can read the question in bold.

    In september 2011, I started finasteride. I took 0.5mg once every other day.
    All was going well until a sexual side effect started to rear its ugly head around January, I decided to call it quits 5 months after taking the initial pill on the 1st of February.

    The reason for quitting was that I was having difficulties getting it in up and maintaining the erection for any period over 60 seconds. Libido was rock bottom and no boners through-out the day. It was quite frustrating because I was beginning to see that it was started to do some good to my hair density (though it didn't stop some receding).

    3-4 weeks after quitting I was almost completely much back to normal again and now I would say I'm 98% back to normal sexually.


    I wanted to get some of your opinions on whether it would be a good idea to start taking finasteride again (my hairloss seems to have accelerated slightly). Has anybody quit and successfully restarted the medication without having any side effects? Will reducing the dose to 0.25mg every other day help? Or shall I not even consider touching the stuff and consider myself lucky that I recovered from the side effects in the first place?

    Thanks guys
    I was thinking of doing this but it's not worth it. I only realize this after getting worse a few months down the road after quitting. Luckily we both escaped the really ****ed up permanent sides.

    Don't do it. Look for other alternatives.

  4. #4
    Senior Member Hurts's Avatar
    Join Date
    Apr 2011
    Posts
    137

    Default

    Quote Originally Posted by PatientlyWaiting View Post
    Can you answer these 2 questions:

    1. How long have you had MPB?

    2. What do you think best describes you in the Norwood scale?
    it's diffuse thinning + receding, it started when I turned 18 and became noticeable (the receding and lessening of hair density) around 20. I am now 23. on the NW scale I would say I'm 1.5 on the left and 2 on my right temple. You can't see my scalp through my hair yet but it's getting there.

  5. #5
    Senior Member Hurts's Avatar
    Join Date
    Apr 2011
    Posts
    137

    Default

    Quote Originally Posted by Maradona View Post
    I was thinking of doing this but it's not worth it. I only realize this after getting worse a few months down the road after quitting. Luckily we both escaped the really ****ed up permanent sides.

    Don't do it. Look for other alternatives.
    Appreciate your input.
    how long were you using it before you quit? how long has it been since you quit? and what problems did you encounter months after quitting?

  6. #6
    Senior Member
    Join Date
    Jan 2011
    Posts
    1,630

    Default

    Okay, just as I thought.

    What I think, is that you don't have that much DHT, and that's why your hair loss isn't that aggressive. I'm 23 and NW3, been balding since 15. I think I have a lot of DHT. I'm on 1.25mg a day for 1 year and 8 months, and I get a boner for just about any semi-cute girl, with big boobs OR a pretty face, in college, that I think about at home. Lol.

    I think I have so much DHT, that the best finasteride could do is just slow down my hair loss, or maybe stop it, but never regrow my hair. While you have just a just a bit of DHT, so finasteride completely depletes all of it, causing you to get these "sexual side effects", as well as what you said, giving you more density, which fin has never done for me. This means that you are a very good responder to fin, I think. And i'm just in the percentage that gets "no further loss".

    I've been drinking J.W. Black Label today, so I don't know if I said anything stupid in this thread, I just finished my last cup for the night, no more for me. I'll re-read it tomorrow. I'll probably laugh at what I ever typed today. But these are my actual sober thoughts I wanted to tell you[everything except the big boob girls part], I just don't know if I worded them correctly since i'm a bit "tipsy". I just hope you get my point.

Similar Threads

  1. Survey: Finasteride Users on this forum (one big Finasteride Thread)
    By Phatalis in forum Hair Transplant: Start Your Own Topic
    Replies: 73
    Last Post: 05-23-2021, 05:57 PM
  2. Ex-Finasteride user seeking advice...
    By BudgieSmuggler in forum Introduce Yourself & Share Your Story
    Replies: 3
    Last Post: 04-07-2012, 08:46 AM
  3. Been on Finasteride for 3.5 months and seeking advice..
    By Adam4210 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 3
    Last Post: 08-18-2010, 10:27 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Asthma Medication after a hair transplant
Today 07:25 AM
by jgeorge
Last Post By jgeorge
Today 07:25 AM
My hair transplant story Denis Pichugin
01-29-2021 05:48 PM
Last Post By Denys Pichugin
Today 02:41 AM
3500 grafts, July 2020 Denys Pichugin
01-29-2021 05:43 PM
Last Post By Denys Pichugin
Today 02:39 AM
Scar Grafting with Dr Cole
06-21-2012 02:00 PM
Last Post By northeastguy
Yesterday 02:16 PM